Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 4, 2017, 2:50 PM MDT for Conejos County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2017, 2:50 PM MDT (20:50 UTC)
- Expired
- Aug 4, 2017, 3:15 PM MDT
- In force
- 25 min
- Issued by
- NWS Pueblo, CO
County Conejos County, CO
The radar
The Pueblo radar (KPUX), 217 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388 WWUS85 KPUB 042050 SPSPUB Special Weather Statement National Weather Service Pueblo CO 250 PM MDT FRI AUG 4 2017 COZ067-068-070-071-042115- Southern San Luis Valley CO- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Eastern San Juan Mountains Above 10000 Ft CO- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO- 250 PM MDT FRI AUG 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALAMOSA... SOUTHEASTERN RIO GRANDE AND NORTH CENTRAL CONEJOS COUNTIES UNTIL 315 PM MDT... At 249 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Capulin, or 22 miles west of Alamosa, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Capulin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3733 10636 3747 10628 3740 10597 3717 10610 TIME...MOT...LOC 2049Z 296DEG 13KT 3738 10627 $$ BL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 4, 11:05 AM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 4, 11:05 AM MDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1105 AM MDT Fri Aug 4 2017 .SHORT TERM...(Today and tonight) Issued at 330 AM MDT Fri Aug 4 2017 Should see another day with scattered pcpn over the mountains and high valleys, then spreading over the I-25 corridor in the mid to late afternoon hours. Over the far southeast plains, showers/tstms are expected mostly in the evening and into the late night hours. hours. Locally heavy rain will again be a threat, especially for the burn scars. Could see one or two severe storms over portions of the southeast plains late this afternoon and this evening. Temps today will be warmer than yesterday, with highs in the 70s over the high valley areas, and mostly in the 80s over the southeast plains. With a shortwave trof moving acrs the area tonight, pcpn is expected to linger in the overnight hours, mainly over the southwest mountains, the San Luis Valley and Sangres, but may also linger over the far southeast plains. .LONG TERM...(Saturday through Thursday) Issued at 330 AM MDT Fri Aug 4 2017 Saturday-Monday...Generally weak west to northwest flow aloft continues to be advertised across the region through the weekend and into early next week, with upper level ridging persisting south and west of the Rockies, as a broad upper trough digs across the Northern Tier through the Upper Midwest and Central CONUS. Several embedded waves progged to dig across the area through the weekend, one sending a weak front across Eastern Colorado through the day Saturday, with a stronger frontal surge Sunday morning. There will be enough moisture to support isolated to scattered afternoon and evening showers and storms across the area on Saturday, with the best coverage over and near the higher terrain. Downslope flow ahead the wave will support temperatures warming back to near seasonal levels, with the warmest readings expected across the plains. Latest models continue to indicate increased storm coverage and intensity across the area Sunday with low level moisture increasing across the eastern plains behind the second front. Models indicating CAPES between 1000-1500 J/KG across the plains, and enough shear to support large hail and gusty outflow winds across with the eastern plains, as afternoon convection across the higher terrain spreads east through the late afternoon and evening. With ample moisture in place, locally heavy rainfall with the potential for flash flooding will also be in play across the area on Sunday, as an MCS rolls south and east across the plains into early Monday morning. Models indicating widespread showers and storms again on Monday, as more energy digs across the Rockies, however, cool upslope and previous convection could limit the eastern extent of convection across the plains on Monday. Temperatures to cool back to below normal levels, with the coolest day expected to be Monday. Tuesday-Thursday...Models continue to suggest the cool northwest flow pattern persists through next week, with several more embedded waves digging across the area, supporting continued chances of showers and storms, with temperatures generally below seasonal levels through the period. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1105 AM MDT Fri Aug 4 2017 VCTS are in all TAFs for the early afternoon through early evening hours. If thunderstorms develop directly over one of the forecast points, expect gusty and variable winds with brief MVFR conditions. Otherwise, VFR conditions are expected at the terminal forecast sites. Showers and tstms will be possible at KCOS, KPUB and KALS this afternoon and this evening, although KALS could see chances for pcpn linger into the late night hours. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...MW AVIATION...SKELLY
Hazardous weather outlook, Aug 4, 11:07 AM MDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1107 AM MDT Fri Aug 4 2017 COZ058>089-093>099-051300- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1107 AM MDT Fri Aug 4 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected this afternoon from the I-25 corridor and westward, with isolated storms over the southeast plains late in the afternoon through the late night hours. The main storm threats will be locally heavy rain, lightning, small hail and wind gusts up to 45 mph. One or two storms over the I-25 corridor and southeast plains could become severe, with hail the size of quarters and wind gusts around 60 mph. If heavy rain occurs over area burn scars, there will be the risk of flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered to numerous afternoon and evening showers and thunderstorms will be possible Saturday through Monday, with the best coverage expected over and near the higher terrain. The main storm threats will be lightning, locally heavy rainfall and the potential for flash flooding, especially on area burn scars and in urban areas. A few of the stronger storms may also produce hail up to the size of quarters and wind gusts to around 60 mph. Tuesday through Thursday, there will remain daily chances of showers and thunderstorms across the area, with the greatest chances being over and near the higher terrain. The main threats from storms through this period will remain locally heavy rain and the potential for flash flooding, along with lightning, hail and gusty outflow winds. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening across southeast and south central Colorado. 27/10
In the hours before
Special weather statement, Aug 4, 2:22 PM MDT, 28 minutes before
Special Weather Statement National Weather Service Pueblo CO 222 PM MDT FRI AUG 4 2017 COZ081-085-086-042100- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 222 PM MDT FRI AUG 4 2017 ...SPECIAL WEATHER STATEMENT... At 222 PM MDT, Doppler radar was tracking a strong thunderstorm over Fort Carson, or 8 miles south of Colorado Springs, moving southeast at 20 mph. Half inch hail will be possible with this storm. Locations impacted include... Southern Colorado Springs, Fountain, Stratmoor, Fort Carson, Security, Security-Widefield and Hanover. LAT...LON 3865 10492 3882 10483 3873 10442 3848 10455 TIME...MOT...LOC 2022Z 292DEG 19KT 3871 10479 PGW
Special weather statement, Aug 4, 2:50 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 250 PM MDT FRI AUG 4 2017 COZ067-068-070-071-042115- Southern San Luis Valley CO- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Eastern San Juan Mountains Above 10000 Ft CO- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO- 250 PM MDT FRI AUG 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALAMOSA... SOUTHEASTERN RIO GRANDE AND NORTH CENTRAL CONEJOS COUNTIES UNTIL 315 PM MDT... At 249 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Capulin, or 22 miles west of Alamosa, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Capulin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3733 10636 3747 10628 3740 10597 3717 10610 TIME...MOT...LOC 2049Z 296DEG 13KT 3738 10627 BL
Special weather statement, Aug 4, 2:50 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 250 PM MDT FRI AUG 4 2017 COZ077-081-083-042115- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 250 PM MDT FRI AUG 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT COUNTY UNTIL 315 PM MDT... At 250 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Royal Gorge to 8 miles northeast of Canon City. Movement was south at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Florence, Royal Gorge and Canon City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3845 10540 3839 10506 3856 10508 3857 10538 TIME...MOT...LOC 2050Z 002DEG 16KT 3852 10533 3853 10511 MOORE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:01 PM MDT | Areal Flood Advisory | PUB | Custer, Pueblo | 119 min |
| Aug 4, 2:22 PM MDT | Special Weather Statement | PUB | El Paso | 38 min |
| Aug 4, 3:51 PM MDT | Special Weather Statement | PUB | Pueblo | 24 min |
| Aug 4, 3:58 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 32 min |
| Aug 4, 4:32 PM MDT | Special Weather Statement | PUB | Pueblo | 43 min |
| Aug 4, 4:33 PM MDT | Special Weather Statement | PUB | Las Animas | 27 min |
| Aug 4, 4:39 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 16 min |
| Aug 4, 5:13 PM MDT | Special Weather Statement | PUB | Pueblo | 32 min |
| Aug 4, 5:22 PM MDT | Severe Thunderstorm Warning | PUB | Otero, Pueblo | 23 min |
| Aug 4, 5:52 PM MDT | Areal Flood Advisory | PUB | Otero, Pueblo | 113 min |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.